Oklahoma, 2006

Heat and Hail in Oklahoma, June 18, 2006

June 18, 2006 · NWS OUN · 8 events in 3 counties and zones

4 thunderstorm wind, 3 hail, 1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 12:29 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 18, 12:29 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
129 PM CDT SUN JUN 18 2006

.DISCUSSION...
A HOT AND DRY WEEK IS IN STORE AS THE UPPER HIGH BUILDS IN FROM
THE WEST. A WEAK FRONT IS EXPECTED TO BECOME STATIONARY ACROSS
SOUTHERN NE OR KS WEDNESDAY THROUGH FRIDAY BEFORE NORTHWEST FLOW
ALOFT BEGINS ACROSS OK. A MENTION OF THUNDERSTORMS IS INCLUDED FOR
NEXT THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  97  71  96 /   0   0   0   0
HOBART OK         69 100  72  99 /   0   0   0   0
WICHITA FALLS TX  71  99  72 100 /   0   0   0   0
GAGE OK           68  98  71  99 /   0  10  10   0
PONCA CITY OK     68  96  72  96 /   0  10  10   0
DURANT OK         71  96  73  97 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jun 18, 9:45 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1045 AM CDT SUN JUN 18 2006

OKZ004>048-050>052-TXZ083>090-191200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1045 AM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST
OKLAHOMA.

DISCUSSION...
A WEAK COLD FRONT WILL PROGRESS THROUGH THE AREA TODAY...POSSIBLY
RESULTING IN ISOLATED THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA. THE
BEST CHANCES FOR STORMS WILL BE EAST OF A LINE FROM HOLDENVILLE...TO
LAKE TEXOMA...FROM 3 TO 7 PM. ALTHOUGH CONDITIONS ARE NOT FAVORABLE
FOR ORGANIZED SEVERE WEATHER...THE PRESENCE OF MODERATE INSTABILITY
AND ABUNDANT DRY AIR IN THE MID LEVELS...MAY ALLOW THE STRONGEST
STORMS TO BE ACCOMPANIED BY WINDS TO 60 MPH AND NICKEL SIZE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THE UPCOMING WEEK IS EXPECTED TO REMAIN DRY. THUNDERSTORM CHANCES
RETURN TO NORTHERN OKLAHOMA NEXT WEEKEND...AS A COLD FRONT
APPROACHES.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK...AND
MAY PRESENT SOME HEAT RELATED STRESS.

JAMES

In the hours before

Local storm report, Jun 18, 1:22 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT SUN JUN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             PERNELL                 34.57N 97.50W
06/17/2006  E1.25 INCH       GARVIN             OK   PUBLIC

0520 PM     HAIL             5 ENE WYNNEWOOD         34.67N 97.08W
06/17/2006  E0.88 INCH       GARVIN             OK   PUBLIC

&&

TY

The radar

The Norman radar (KTLX), 87 km away, was scanning. The volume nearest the first event began at 01:42 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 hail, 1 heat. Local standard time, as filed.

Heat, Payne

When
June 18, 5:45 PM CST
Where
Payne forecast zone
Reported by
NEWSPAPER
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

A 21-month old boy succumbed (indirect) to the heat when left in a car for an hour in Stillwater, Oklahoma. High temperatures across the area were in the mid 90s on June 18th.

Thunderstorm Wind, Ellis

When
June 18, 7:45 PM CST to 7:55 PM CST
Where
Ellis County, 5 mi NNW of Catesby
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
NWS STORM SURVEY
Coordinates
36.567, -100.000

Trees were reported snapped and power poles downed between EW 31 and EW33 roads.

Thunderstorm Wind, Ellis

When
June 18, 7:50 PM CST
Where
Ellis County, 3 mi N of Catesby
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.550, -99.967

Hail, Ellis

When
June 18, 7:53 PM CST
Where
Ellis County, 2 mi NW of Catesby
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.517, -100.000

Hail was reported covering the ground.

Hail, Ellis

When
June 18, 7:55 PM CST
Where
Ellis County, 1 mi E of Catesby
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.500, -99.950

Hail, Ellis

When
June 18, 8:10 PM CST
Where
Ellis County, 12 mi NNW of Shattuck
Measured
3 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.433, -99.967

Hail, 2.5-3 inches in diameter, was observed west of Highway 283 on Highway 15.

Thunderstorm Wind, Ellis

When
June 18, 8:39 PM CST
Where
Ellis County, (Gag)shattuck Arpt G
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.300, -99.783

Wind gust was measured by the KGAG ASOS.

Thunderstorm Wind, Woodward

When
June 18, 8:50 PM CST
Where
Woodward County, Woodward Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.433, -99.533

Wind gust was measured by the KWWR AWOS near Woodward.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516057, 5516056, 5515852, 5515853, 5515854, 5516053, 5516054, 5516055.